Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at Jul 8, 2021, 3:33 PM MDT for Scotts Bluff County, Nebraska. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2021, 3:33 PM MDT (21:33 UTC)
- Expired
- Jul 8, 2021, 4:00 PM MDT
- In force
- 27 min
- Issued by
- NWS Cheyenne, WY
County Scotts Bluff County, NE
The radar
The Cheyenne radar (KCYS), 119 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.6 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -379 J/kg
- Mixed-layer LCL
- 3185 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
360
WWUS85 KCYS 082133
SPSCYS
Special Weather Statement
National Weather Service Cheyenne WY
333 PM MDT Thu Jul 8 2021
NEZ019-096-WYZ108-082200-
Scotts Bluff NE-South Sioux NE-Goshen County WY-
333 PM MDT Thu Jul 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SCOTTS BLUFF...
SOUTHWESTERN SIOUX AND SOUTHEASTERN GOSHEN COUNTIES UNTIL 400 PM
MDT...
At 333 PM MDT, Doppler radar was tracking a strong thunderstorm over
Morrill, or 14 miles southeast of Torrington, moving east at 40 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Scottsbluff, Gering, Mitchell, Terrytown, Morrill, Lyman, Hubbard
Hill, Scottsbluff Airport, Scotts Bluff National Monument and Henry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4195 10352 4175 10367 4193 10406 4199 10406
4201 10405 4200 10395
TIME...MOT...LOC 2133Z 286DEG 38KT 4194 10397
$$
BrothersWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Jul 8, 2:39 PM MDT, 54 minutes earlier.
Area forecast discussion, Jul 8, 2:39 PM MDT, 54 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
239 PM MDT Thu Jul 8 2021
.SHORT TERM...(Tonight - Saturday Night)
Issued at 155 PM MDT Thu Jul 8 2021
The main forecast concern/highlight over the next 24-48 hours will
be the potential for strong to locally severe thunderstorms across
portions of the area. Hot & dry today on the northern fringe of an
intense upper-level ridge encompassing much of the southwestern US
this afternoon. Fire weather conditions remain elevated especially
along and west of the Laramie Range. KCYS radar loop shows showers
and thunderstorms beginning to develop along the Laramie Range, in
western Platte County. Convection should increase in coverage over
the next few hours with a few stronger disturbances traversing the
flow on the edge of the ridge. Dew points in the 50s, coupled with
steep mid-level lapse rates are contributing to MLCAPEs up to 1500
J/kg across east central WY into the northern NE Panhandle. Expect
this to be the most likely area for any severe storms later in the
afternoon and this evening beneath 40-50 knots of H5 flow, helping
to support effective bulk shear in excess of 40 knots which should
contribute to a risk for supercell structures. We do not expect to
see this activity become particularly widespread, but potential is
there for an intense storm or two.
Stronger mid-level short wave dives south across the CWA on Friday
afternoon, yielding considerably stronger forcing than what exists
currently. 50+ knots of westerly H5 flow will give way to up to 60
knots of 0-6 km shear, which could combine with CAPE values around
2000-3000 J/kg depending on the degree of boundary layer mixing in
the hours before initiation. Convection may come in several rounds
for different areas, but primary focus will be across east central
Wyoming and the northern Nebraska Panhandle once again, first late
in the afternoon and then again during the mid/late evening. High-
resolution guidance including the HRRR and NAMNest have been quite
consistent painting numerous supercells & linear segments, roughly
between 21z and 06z. Recent westward expansion of SPCs Slight Risk
looks good based on the latest data. Primary hazards will be large
hail and damaging winds. High cloud bases should limit chances for
an isolated tornado despite substantial directional shear near the
surface.
Some shower & thunderstorm activity could linger into the early to
mid morning hours on Saturday. Otherwise, much cooler and drier in
the wake of the cold frontal passage with highs 75-85.
.LONG TERM...(Sunday - Thursday)
Issued at 155 PM MDT Thu Jul 8 2021
Quieter weather expected by the late weekend into early next week as
a ridge of high pressure builds across the CWA and an upper level
low stalling out across the Midwest. Should begin to see a warm and
dry pattern emerge with a blocking feature developing across the
eastern seaboard, allowing the low to remain fixed over the Ohio
Valley through Monday. An uptick in the temperatures is likely under
this feature, with daytime highs projected to be in the upper 80s
and even in the mid-90s for the northern portions of the CWA. With
the uptick in daytime highs, and drier conditions expected, will
inevitably raise fire weather concerns as the afternoon RH values
drop to the mid-teens. At this time, long range model guidance has
wind speeds below criteria, with in house products in good agreement
of the lower wind speeds. However, will need to reevaluate later
model runs to determine if any fire weather headlines will be
needed. Once the overall ridging pattern begins to break down across
the southwest, will see increase chances for afternoon thunderstorms
through Thursday. Even though PWat values remain higher across
southeastern Wyoming and the Nebraska Panhandle compared to Monday,
much of the good moisture advection remains to the east. Regardless,
once northwest flow sets up across the domain, combined with surface
heating, 500-1000 J/kg MUCAPE, and 40-60 kt of 0-6km shear supports
isolated strong to severe storms Wednesday and Thursday.
&&
.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1115 AM MDT Thu Jul 8 2021
VFR conditions likely to prevail through the forecast period for
all terminals. Main concerns for aviation impacts include the
chances for VCTS and isolated to scattered thunderstorms after 20z
today. Current HiRes model guidance has stayed fairly consistent
with convection beginning around 20z, just north of Cheyenne, and
becoming much more widespread as it pushes eastward. 0-6km shear
has remained elevated in the 40-60 kt range, with the SREF
indicating a strong likelihood of CAPE values above 500 J/kg. As a
result, went ahead and upgrade the VCSH from previous TAF
issuances to VCTS for KCYS, and all terminals in the Nebraska
Panhandle. Due to the uncertainty associated with the exact
location of any convection for the remainder of today, left VC
within the TAFS. However, it seems more likely that convection
will travel directly overhead of KBFF and KAIA. Will need to
continually monitor terminals in the Panhandle for any AMDs
required. Main threats include stronger winds and large hail in
the strongest storms.
&&
.FIRE WEATHER...
Issued at 405 AM MDT Thu Jul 8 2021
Well above normal temperatures expected today with humidities
dropping to 12 to 15% across Converse, Niobrara, Carbon, and
Albany counties and westerly winds gusting to 35 MPH ahead of a
cold front. Some shower and thunderstorm, likely dry thunderstorm,
activity possible with the cold front passage. Friday looks a
little bit cooler than Thursday, but for areas less impacted by
the cold front, specifically areas west of the Laramie Range,
humidities will remain 12 to 15% through the afternoon and evening
with winds gusting to 35 MPH. Saturday will be the coolest day
with higher humidity and weaker winds, but that relief is short-
lived as temperatures warm back up to well above normal with
humidity dropping to 12 to 20% Sunday into early next week.
However, winds are currently forecast to be relatively light and
variable with little to no thunderstorm activity expected.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Red Flag Warning until 8 PM MDT this evening for WYZ301-302-304-
305-307>309.
Red Flag Warning from 11 AM to 8 PM MDT Friday for WYZ304-305-
307-308.
NE...None.
&&
SHORT TERM...CLH
LONG TERM...MD
AVIATION...MD
FIRE WEATHER...LKHazardous weather outlook, Jul 8, 3:18 AM MDT, 12 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 318 AM MDT Thu Jul 8 2021 NEZ002-003-019>021-054-055-095-096-WYZ107-108-118-119-090930- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County-East Platte County- Goshen County-Central Laramie County-East Laramie County- 318 AM MDT Thu Jul 8 2021 This hazardous weather outlook is for portions of panhandle Nebraska and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Scattered shower and thunderstorm activity possible this afternoon and evening with some thunderstorms being strong to severe with gusty, erratic winds and large hail. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Scattered showers and thunderstorms possible Friday afternoon and evening with the strongest thunderstorms being strong to severe with gusty, erratic winds and large hail. After Friday, the probability for hazardous weather is low. .Spotter information statement... Spotter activation will likely not be needed. WYZ101>103-105-106-111-112-114>117-090930- Converse County Lower Elevations-Niobrara County- North Laramie Range-Shirley Basin- Central Laramie Range and Southwest Platte County- Southwest Carbon County-Sierra Madre Range-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- 318 AM MDT Thu Jul 8 2021 This hazardous weather outlook is for portions of east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Red Flag Warning in effect Thursday from 11 AM MDT to 8 PM MDT for gusty winds and low humidity. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Red Flag Warning in effect Friday from 11 AM MDT to 8 PM MDT for gusty winds and low humidity. After Friday, the probability for hazardous weather is low. .Spotter information statement... Spotter activation will not be needed. WYZ104-109-110-113-090930- Ferris/Seminoe/Shirley Mountains-Central Carbon County- North Snowy Range Foothills-Upper North Platte River Basin- 318 AM MDT Thu Jul 8 2021 This hazardous weather outlook is for portions of south central Wyoming. .DAY ONE...TODAY AND TONIGHT Elevated fire weather conditions due to hot, dry, and windy conditions. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Elevated fire weather conditions Friday due to hot, dry, and windy conditions. After Friday, the probability for hazardous weather is low. .Spotter information statement... Spotter activation will not be needed.
In the hours before
Special weather statement, Jul 8, 3:33 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
333 PM MDT Thu Jul 8 2021
NEZ019-096-WYZ108-082200-
Scotts Bluff NE-South Sioux NE-Goshen County WY-
333 PM MDT Thu Jul 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SCOTTS BLUFF...
SOUTHWESTERN SIOUX AND SOUTHEASTERN GOSHEN COUNTIES UNTIL 400 PM
MDT...
At 333 PM MDT, Doppler radar was tracking a strong thunderstorm over
Morrill, or 14 miles southeast of Torrington, moving east at 40 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Scottsbluff, Gering, Mitchell, Terrytown, Morrill, Lyman, Hubbard
Hill, Scottsbluff Airport, Scotts Bluff National Monument and Henry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4195 10352 4175 10367 4193 10406 4199 10406
4201 10405 4200 10395
TIME...MOT...LOC 2133Z 286DEG 38KT 4194 10397
BrothersThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 2:40 AM MDT | Red Flag Warning | CYS | 41 hr | |
| Jul 8, 4:41 PM MDT | Special Weather Statement | CYS | Cheyenne | 19 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.